Arkansas, 2025

Flash Flooding and Hail in Arkansas, September 24, 2025

September 24, 2025 · NWS SHV · 11 events in 3 counties and zones

A pre-frontal surface trough extended out in advance of a weak cool front over Western Arkansas and Southeast Oklahoma during the early morning hours of September 24th, with adequate forcing aloft associated with an upper level disturbance that ejected northeast ahead of an upper level trough entering the Southern Plains. A south-southwesterly low level flow yielded increased moisture and…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A pre-frontal surface trough extended out in advance of a weak cool front over Western Arkansas and Southeast Oklahoma during the early morning hours of September 24th, with adequate forcing aloft associated with an upper level disturbance that ejected northeast ahead of an upper level trough entering the Southern Plains. A south-southwesterly low level flow yielded increased moisture and instability ahead of this surface and upper level disturbance, which focused an area of scattered strong to severe thunderstorm development during the early morning hours across portions of Southwest Arkansas. Damaging winds, large hail, and locally heavy rainfall accompanied these storms, with these storms later moving repeatedly over the same areas across portions of Southern Arkansas bordering Louisiana. Thus, areas of flash flooding was observed across portions of Columbia County before these storms weakened by mid-morning. As the cool front entered the region by early afternoon, strong heating contributed to increased instability, with large scale forcing along the front and ahead of the approaching upper trough yielding additional scattered strong thunderstorms containing heavy rainfall across portions of Southern Arkansas that had received substantial rains earlier that morning. Thus, flash flooding was observed across portions of Union County before the storms weakened and exited the region during the mid-afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 23, 10:29 PM CST, 2 hours 3 minutes earlier. Its key messages:

  • Issued at 1127 PM CDT Tue Sep 23 2025
  • Scattered to numerous showers and thunderstorms will continue impacting the Four State Region today before diminishing in coverage and intensity by late afternoon into the evening.
  • While strong thunderstorms will continue to be possible today, a severe threat cannot be ruled out. However, any damaging wind and/or hail threat may be more isolated in nature.
  • There may be an isolated flash flood threat as well as we go through the day but widespread flooding is not likely.
Area forecast discussion, Sep 23, 10:29 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1129 PM CDT Tue Sep 23 2025

...New DISCUSSION, SPOTTER INFORMATION STATEMENT...

.KEY MESSAGES...
Issued at 1127 PM CDT Tue Sep 23 2025

 - Scattered to numerous showers and thunderstorms will continue
   impacting the Four State Region today before diminishing in
   coverage and intensity by late afternoon into the evening.

 - While strong thunderstorms will continue to be possible today,
   a severe threat cannot be ruled out. However, any damaging
   wind and/or hail threat may be more isolated in nature.

 - There may be an isolated flash flood threat as well as we go
   through the day but widespread flooding is not likely.

&&

.DISCUSSION...
Issued at 1127 PM CDT Tue Sep 23 2025

Cold front late this Tuesday Evening was located just west of the
DFW Metroplex to just northwest of Fort Smith, Arkansas with this
frontal boundary continuing to make slow and steady progress south
and east. Convection for the most part as been oriented in advance
of this frontal boundary along a pre-frontal trough that was
observed across the Middle Red River Valley of N TX, SE OK and SW
AR.

Believe the severe weather threat (or at least the more widespread
severe weather threat) should end prior to sunrise (if not sooner)
with the frontal boundary by sunrise generally in the vicinity of
where the pre-frontal trough axis exists currently. Convection
should increase in coverage post sunrise with the arrival of the
frontal boundary and the uptick in convective coverage will be
substantiated by the upper forcing in advance of a vigorous upper
trough that will pivot through the Southern Plains today, moving
into the Ohio and Tenn Valleys by this evening and tonight.
Moisture in advance of this trough is plentiful and while some
locally heavy downpours will be possible today given the forcing
in association with the upper trough, an isolated flooding threat
will exist, especially where we get some training of storms today.
However, given how dry our region has been and with Flash Flood
guidance numbers very high, feel like we can take a good rain
without any widespread impacts. Thus, a Flood Watch will not be
necessary with today's convection.

Will end pops from northwest to southeast this evening and
convection may end earlier in the day across our far northwest
zones. Did hold onto pops across our southeast and eastern zones
for Thursday given the fact that the upper trough axis tries to
cutoff across the Tenn Valley with at least some upper forcing
still apparent across our far southern and eastern zones.

Otherwise, the remainder of the 7-Day Forecast becomes a
temperature one as we should be able to finally kick the 90s to
the curb for a few days, at least through Saturday, even through
we may approach the lower 90s again by Sunday into Monday of next
week and continue that warming trend through the middle of next
week. Going to love the cooler temperatures at night with this
post frontal airmass with low temperatures in the upper 50s to
lower 60s across most of our region Friday Night through Sunday
Night before that warming trend at night commences later in the
week.

13

&&

.AVIATION...
(00Z TAFS)
Issued at 748 PM CDT Tue Sep 23 2025

For the 24/00Z TAF period, VFR conditions prevail for now but that
will be short-lived as strong to severe convection advances into
our airspace this evening through the overnight hours and much of
Wednesday. This convection will result in rapidly deteriorating
flight categories with MVFR/IFR cigs and vsbys expected with the
strongest showers and thunderstorms. In addition, more widespread
low cigs will follow as the associated cold front continues to
advance SE through our airspace over the next 24 hours. Some minor
improvement in flight categories may come very late in the period,
but still likely will remain MVFR at best with winds veering from
the S/SW to the W/NW with fropa as speeds generally range between
6-12 kts with much higher gusts possible invof convection.

/19/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1127 PM CDT Tue Sep 23 2025

Spotter activation for the possibility of strong to severe thunderstorms
and flooding cannot be ruled out during the daytime hours today with this
threat diminishing quickly during the evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  84  68  85 /  50  90  30  10
MLU  74  86  68  86 /  10  90  40  20
DEQ  69  82  61  81 /  70  40  10  10
TXK  73  83  65  84 /  70  70  10  10
ELD  70  82  63  83 /  60  90  20  20
TYR  74  81  65  82 /  60  80  10   0
GGG  73  82  65  83 /  60  90  20  10
LFK  74  88  67  87 /  10  80  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...13
AVIATION...19

In the hours before

Special weather statement, Sep 23, 9:16 PM CST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1016 PM CDT Tue Sep 23 2025

ARZ050-059-OKZ077-240415-
Little River AR-Sevier AR-McCurtain OK-
1016 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
WESTERN SEVIER AND EAST CENTRAL MCCURTAIN COUNTIES UNTIL 1115 PM
CDT...

At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Broken Bow, or 12 miles west of De Queen, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  De Queen, Horatio, Broken Bow, Lockesburg, Winthrop, West Otis,
  West Line, Cerrogordo, Shinewell, Eagletown, Goodwater, Central,
  Geneva, Bellview and Provo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3400 9477 3424 9459 3403 9409 3370 9433
TIME...MOT...LOC 0315Z 302DEG 19KT 3405 9456

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Sep 23, 9:52 PM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1052 PM CDT Tue Sep 23 2025

ARZ059-OKZ077-TXZ096-240445-
Little River AR-Red River TX-McCurtain OK-
1052 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHEASTERN RED RIVER COUNTIES UNTIL
1145 PM CDT...

At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Idabel, or 17 miles northeast of Clarksville,
moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Foreman, Idabel, Arkinda, Haworth, Harris, Goodlake, Bokhoma,
  Moon, Tom, America, Shinewell and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3373 9501 3392 9499 3389 9438 3363 9441
      3366 9458 3366 9457 3367 9456 3367 9458
      3369 9459 3366 9460 3368 9462 3367 9464
      3367 9467 3368 9465 3370 9464 3369 9465
      3369 9467 3368 9469 3370 9475 3369 9475
TIME...MOT...LOC 0352Z 276DEG 28KT 3382 9489

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Sep 23, 9:56 PM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1056 PM CDT Tue Sep 23 2025

OKZ077-240500-
McCurtain OK-
1056 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCCURTAIN COUNTY UNTIL
MIDNIGHT CDT...

At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm
near Pickens, or 30 miles northwest of Broken Bow, moving east at 30
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Sherwood, Mount Herman, Bethel, Smithville, Battiest, Watson,
  Pickens and Plunketville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3424 9506 3425 9505 3451 9505 3451 9446
      3429 9447
TIME...MOT...LOC 0355Z 254DEG 25KT 3441 9497

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Sep 23, 10:59 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1159 PM CDT Tue Sep 23 2025

ARZ051-OKZ077-240530-
Howard AR-McCurtain OK-
1159 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HOWARD AND
NORTHEASTERN MCCURTAIN COUNTIES UNTIL 1230 AM CDT...

At 1159 PM CDT, Doppler radar was tracking a strong thunderstorm 21
miles north of Broken Bow, or 25 miles northwest of De Queen, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Plunketville and Hochatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3438 9474 3444 9446 3435 9425 3435 9414
      3425 9412 3424 9424 3427 9424 3427 9426
      3421 9447 3419 9469
TIME...MOT...LOC 0459Z 261DEG 25KT 3431 9462

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Sep 23, 11:33 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1233 AM CDT Wed Sep 24 2025

ARZ050-051-240615-
Howard AR-Sevier AR-
1233 AM CDT Wed Sep 24 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HOWARD
AND NORTHERN SEVIER COUNTIES UNTIL 115 AM CDT...

At 1233 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 13 miles north of Gillham to 7 miles
northwest of De Queen, or extending from 19 miles west of Umpire to
7 miles northwest of De Queen, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  De Queen, Dierks, Umpire, Gillham, Athens, Lebanon, Geneva, Burg
  and Provo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3419 9424 3427 9424 3427 9426 3435 9425
      3435 9403 3418 9399 3398 9413 3406 9447
      3419 9447
TIME...MOT...LOC 0532Z 285DEG 24KT 3436 9437 3425 9434 3411 9444

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Sep 23, 11:39 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1239 AM CDT Wed Sep 24 2025

ARZ059-OKZ077-TXZ097-240615-
McCurtain OK-Bowie TX-Little River AR-
1239 AM CDT Wed Sep 24 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LITTLE
RIVER...NORTHWESTERN BOWIE AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL
115 AM CDT...

At 1239 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles north of De Kalb to over De
Kalb, or extending from 15 miles west of Foreman to 12 miles west of
New Boston, moving east at 30 mph.

HAZARD...Wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  New Boston, Foreman, Hooks, De Kalb, Almont, Beaverdams, Tom,
  Goodlake and Wallace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3374 9480 3375 9435 3359 9427 3338 9432
      3339 9475 3345 9475 3357 9472 3363 9475
      3371 9475 3372 9473 3373 9474 3372 9475
      3373 9475 3373 9477
TIME...MOT...LOC 0539Z 266DEG 27KT 3367 9464 3358 9460 3347 9463

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

20

The radar

The Western Arkansas radar (KSRX), 153 km away, was scanning. The volume nearest the first event began at 06:34 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 4 flash flood, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Howard

When
September 24, 12:32 AM CST
Where
Howard County, 2.69 mi SSW of Rosedale
Measured
81 kt (93 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.942, -94.031

A large hardwood tree was snapped. A couple of large tree limbs were also snapped off as well several miles southwest of Center Point.

Thunderstorm Wind, Howard

When
September 24, 12:32 AM CST to 12:52 AM CST
Where
Howard County, 2.27 mi S of County Line
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.918, -93.937

A NWS Storm Survey confirmed a path of sporadic and very inconsistent straight-line wind damage in Howard County, AR between Milford and Nashville. The damage began northeast of Milford, north and west of Longview Road, where some large limbs were downed and one large hardwood tree was snapped. More uprooted trees were noted along Rock Creek to the west. There was a large break in the path before more damage was observed, beginning along Highway 355 between Cassady Lane and Mission Drive. Several sheds and outbuildings suffered partial to complere removal of their metal roofs, and several trees were uprooted, with the occasional snap being observed. Several cypress trees were snapped at a hog farm north of Mission Drive. Directly to the south, a chicken house lost several roof panels. More trees sustained large limb damage or were uprooted along Garner Loop and Waterloo Road, as well as Feemster Road. Maximum winds gusts were estimated to be between 90-95 mph.

Thunderstorm Wind, Howard

When
September 24, 12:33 AM CST
Where
Howard County, 1.97 mi S of Rosedale
Measured
76 kt (87 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.952, -94.018

The trunk of a softwood tree was snapped several miles southwest of Center Point.

Thunderstorm Wind, Howard

When
September 24, 12:52 AM CST
Where
Howard County, 1.86 mi SE of County Line
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.931, -93.908

A hay barn was pushed downwind causing an unanchored wall to detach from the roof and collapse.

Hail, Howard

When
September 24, 12:53 AM CST
Where
Howard County, 2.02 mi S of County Line
Measured
1.5 in hail
Reported by
Public
Coordinates
33.921, -93.925

Ping pong ball size hail fell a few miles north of Mineral Springs.

Hail, Howard

When
September 24, 12:55 AM CST
Where
Howard County, 1.66 mi W of Nashville
Measured
1.75 in hail
Reported by
Social Media
Coordinates
33.930, -93.879

Golf ball size hail fell just southwest of Nashville.

Hail, Howard

When
September 24, 12:58 AM CST
Where
Howard County, 1.39 mi NW of Unity
Measured
1 in hail
Reported by
Public
Coordinates
33.913, -93.868

Quarter size hail fell at a convenience store on the south side of Nashville.

Flash Flood, Columbia

When
September 24, 7:15 AM CST to 9:15 AM CST
Where
Columbia County, 1.5 mi WNW of Hunt to 1.18 mi WNW of Hunt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.189, -93.394

High water covered Columbia 281 near Highway 371.

Flash Flood, Columbia

When
September 24, 7:15 AM CST to 9:15 AM CST
Where
Columbia County, 2.51 mi WNW of Jefferson to 2.41 mi WNW of Jefferson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.359, -93.412

High water covered Highway 82 near the Lafayette County line.

Flash Flood, Union

When
September 24, 1:15 PM CST to 3:45 PM CST
Where
Union County, 0.84 mi N of El Dorado
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
33.212, -92.672

High water covered East Main Street and Newton Road in El Dorado.

Flash Flood, Union

When
September 24, 1:15 PM CST to 3:45 PM CST
Where
Union County, 2.54 mi N of El Dorado
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
33.237, -92.671

West 19th Street and Tanglewood Drive was covered in high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291016, 1291021, 1291017, 1291025, 1291026, 1291027, 1291028, 1291029, 1291031, 1291032, 1291033.